Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 42, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 29, 2004, 7:39 PM CDT for Plaquemines Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2004, 7:39 PM CDT (00:39 UTC)
- Expired
- Apr 29, 2004, 8:15 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 3:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS54 KLIX 300039
SVRNEW
LAC075-300115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
739 PM CDT THU APR 29 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
* UNTIL 815 PM CDT
* AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER POINTE A LA HACHE...OR ABOUT 9 MILES
NORTHWEST OF PORT SULPHUR...MOVING NORTHEAST AT 15 MPH.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2951 8984 2959 8993 2975 8977 2967 8958
2962 8959 2957 8966 2949 8977
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:45 AM CDT, 9 hours 54 minutes earlier.
Area forecast discussion, Apr 29, 9:45 AM CDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
945 AM CDT THU APR 29 2004
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...SMALL ADVISORY PQL TO THE ATCHAFLAYA
RIVER.
&&Hazardous weather outlook, Apr 29, 6:41 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 641 PM CDT THU APR 29 2004 LAZ040-064-070-MSZ077-080>082-300200- HANCOCK-HARRISON-JACKSON-LOWER ST BERNARD-PEARL RIVER-ST TAMMANY- UPPER ST BERNARD- 641 PM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS EVENING AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT FOR ISOLATED SEVERE THUNDERTORMS CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS AND HAIL. THE THREAT OF SEVERE THUNDERSTORMS WILL BE DIMINISHING AFTER 8 PM. STRONG TO SEVERE STORMS WILL ALSO AFFECT THE MISSISSIPPI SOUND THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT IN ADVANCE AND ALONG A COLD FRONT. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY AND CONTINUE MONDAY AS OFFSHORE FLOW INCREASES IN THE WAKE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUIRED. LAZ034>039-046>050-056>063-065>069-MSZ068>071-300200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER TERREBONNE-ORLEANS-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA- ST JAMES-ST JOHN THE BAPTIST-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 641 PM CDT THU APR 29 2004 .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT IN ADVANCE AND ALONG A COLD FRONT. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY AND CONTINUE MONDAY AS OFFSHORE FLOW INCREASES IN THE WAKE OF A COLD FRONT. 24
In the hours before
Special weather statement, Apr 29, 6:12 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 612 PM CDT THU APR 29 2004 MSZ081-082-300015- HARRISON-JACKSON- 612 PM CDT THU APR 29 2004 ...A SEVERE THUNDERSTORM IS MOVING INTO THE MISSISSIPPI SOUND...MAY AFFECT COASTAL JACKSON COUNTY BY 715 PM CDT... ...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT FOR COASTAL MISSISSIPPI... AT 612 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM LIKELY PRODUCING A STRONG WATERSPOUT MOVING INTO THE MISSISSIPPI SOUND NEAR SHIP ISLAND. THIS STORM IS MOVING NORTHEAST AT 15 MPH AND ON THIS TRACK...WOULD LIKELY AFFECT THE OCEAN SPRINGS AND ST ANDREWS AREA AROUND 715 PM. THIS STORM IS BEING CLOSELY MONITORED AND WARNINGS MAY BE REQUIRED AFTER 7 PM IF THE STORM REMAINS SEVERE. A SPECIAL MARINE WARNING IS IN EFFECT FOR THE MISSISSIPPI SOUND UNTIL 8 PM. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS PERTAINING TO THIS SEVERE STORM. REMAIN CALM BUT ALERT TO RAPIDLY DETERIORATING CONDITIONS. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT. 24
Special weather statement, Apr 29, 7:00 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 PM CDT THU APR 29 2004 MSZ081-082-300030- HARRISON-JACKSON- 700 PM CDT THU APR 29 2004 ...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT FOR COASTAL MISSISSIPPI... ...STORM OVER MISSISSIPPI SOUND APPEARS TO BE WEAKENING... AT 7 PM CDT...RADAR INDICATED STRONG BUT WEAKENING THUNDERSTORM 5 MILES SOUTH OF BILOXI MOVING NORTHEAST AT 15 MPH. THIS STORM WILL MOVE INTO OCEAN SPRINGS BY 715 PM. OCCASIONAL LIGHTNING...WIND GUSTS TO 25 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS STORM AS IT MOVES ONSHORE AND DISSIPATES OVER CENTRAL JACKSON COUNTY. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:22 PM CDT | Special Marine Warning | LIX | 113 min | |
| Apr 29, 11:53 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 29, 11:53 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 12:40 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 1:46 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 29 min |
| Apr 30, 3:50 AM CDT | Special Marine Warning | LIX | 85 min | |
| Apr 30, 5:15 AM CDT | Special Marine Warning | LIX | 90 min | |
| Apr 30, 5:20 AM CDT | Flash Flood Warning | LIX | Jefferson, Plaquemines | 115 min |
| Apr 30, 6:05 AM CDT | Special Marine Warning | LIX | 85 min | |
| Apr 30, 6:55 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Plaquemines | 2 hr |
| Apr 30, 7:27 AM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 30, 1:40 PM CDT | Flash Flood Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 3 hr |
| Apr 30, 6:30 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.